MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLT,PLASMA,ISBT

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLT,PLASMA,ISBT
Catalog Number 80300
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot number, manufacture date and expiry date are not available at this time.Investigation: the machine was checked out at the customer site.A functional test was successfully performed.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.There was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.The wbc count is not available at this time.Per the customer, it was only a user related issue.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Lot number, manufacture date and expiry date are not available at this time.Investigation: the machine was checked out at the customer site.A functional test was successfully performed.The run data file (rdf) was analyzed for this event.Analysis of the run data files showed that the trima accel device detected wbcs escaping from the lrs chamber.The trima accel has software algorithms in place that use the rbc output to monitor and flag if a potential wbc saturation of the lrs chamber occurred, possibly triggering if wbc cells exiting the lrs chamber and potentially contaminated the platelet product.The message to verify wbcs in the platelet product was displayed because during the procedure these algorithms on the trima accel device operated as intended and detected wbcs were escaping from the lrs chamber.Experience has shown that lrs chamber saturations may be donor related.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Lot number, manufacture date and expiry date are not available at this time.Investigation: the machine was checked out at the customer site.A functional test was successfully performed.The run data file (rdf) was analyzed for this event.Analysis of the run data files showed that the trima accel device detected wbcs escaping from the lrs chamber.The trima accel has software algorithms in place that use the rbc output to monitor and flag if a potential wbc saturation of the lrs chamber occurred, possibly triggering if wbc cells exiting the lrs chamber and potentially contaminated the platelet product.The message to verify wbcs in the platelet product was displayed because during the procedure these algorithms on the trima accel device operated as intended and detected wbcs were escaping from the lrs chamber.Experience has shown that lrs chamber saturations may be donor related.Further evaluation of this event has determined that the device did not cause or contribute to a death or serious injury, nor is there a likely potential for death or serious injury associated with this event based on additional investigational information.Signals in the run data file (rdf) indicated that the trima device operated as intended by flagging the procedure to verify wbcs.No further reporting will be provided as this does not represent a reportable event.
 
Event or Problem Description

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL PLT,PLASMA,ISBT
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key23256325
Report Number1722028-2025-00226
Device Sequence Number13365617
Product Code GKT
UDI-Device Identifier05020583803008
UDI-Public05020583803008
Combination Product (Y/N)N
Initial Reporter CountryBA
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number80300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2025
Supplement Date Received by Manufacturer03/10/2026
03/25/2026
Initial Report FDA Received Date10/09/2025
Supplement Report FDA Received Date03/19/2026
03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown